Alert archive / Georgia / High Wind Watches in 2009

High Wind Watch 2, NWS Atlanta, GA

December 1, 200913 counties in Georgia

NWS Atlanta, GA issued this high wind watch at Dec 1, 2009, 12:43 PM EST for 13 counties in Georgia. It took effect at Dec 2, 2009, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2009, 12:43 PM EST (17:43 UTC)
In effect from
Dec 2, 2009, 4:00 AM EST
Expired
Dec 2, 2009, 1:23 AM EST
In force
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 146 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 011743
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EST TUE DEC 1 2009

GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096-
102>107-020145-
/O.NEW.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/
CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
1243 PM EST TUE DEC 1 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY...


THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY. 

STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE DEVELOPS OVER ALABAMA
IN THE MORNING THEN MOVES INTO EASTERN TENNESSEE IN THE AFTERNOON.
SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE
EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON
WEDNESDAY.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ001>009-013>016-020145-
/O.NEW.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1243 PM EST TUE DEC 1 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA ON
WEDNESDAY AS STRONG LOW PRESSURE DEVELOPS OVER ALABAMA IN THE
MORNING THEN MOVES INTO EASTERN TENNESSEE IN THE AFTERNOON. DURING
THE EARLY MORNING HOURS IN THE RIDGETOPS AND SOUTHEAST FACING
SLOPES OF FAR NORTH GEORGIA...VERY STRONG SOUTHEAST WINDS MAY
DEVELOP WITH GUSTS IN EXCESS OF 50 MPH. SOME CHANNELING MAY CAUSE
ISOLATED AREAS TO GUST OVER 60 MPH. THESE GUSTS MAY SUBSIDE DURING
THE DAY WEDNESDAY HOWEVER SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS APPROACHING 40 MPH CAN BE EXPECTED. THE WINDS WILL BEGIN TO
SUBSIDE AFTER SUNSET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF
45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
000 
WWUS72 KFFC 012047
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EST TUE DEC 1 2009

GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096-
102>107-020515-
/O.CON.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/
CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
347 PM EST TUE DEC 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY.

STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE OVER ALABAMA IN THE
MORNING DEEPENS...THEN MOVES INTO EASTERN TENNESSEE IN THE LATE
AFTERNOON. SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH
ARE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON
WEDNESDAY.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ001>009-013>016-020515-
/O.CON.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
347 PM EST TUE DEC 1 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA ON
WEDNESDAY AS STRONG LOW PRESSURE OVER ALABAMA IN THE MORNING
DEEPENS...THEN MOVES INTO EASTERN TENNESSEE IN THE LATE AFTERNOON.
DURING THE EARLY MORNING HOURS IN THE RIDGE TOPS AND SOUTHEAST
FACING SLOPES OF FAR NORTH GEORGIA...VERY STRONG SOUTHEAST WINDS
MAY DEVELOP WITH GUSTS IN EXCESS OF 50 MPH. SOME CHANNELING MAY
CAUSE ISOLATED AREAS TO GUST OVER 60 MPH. THESE GUSTS MAY SUBSIDE
DURING THE DAY WEDNESDAY...HOWEVER SUSTAINED WINDS OF 20 TO 30
MPH WITH GUSTS APPROACHING 40 MPH CAN BE EXPECTED. THE WINDS WILL
BEGIN TO SUBSIDE AFTER SUNSET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF
45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS72 KFFC 020233
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EST TUE DEC 1 2009

GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096-
102>107-021045-
/O.CON.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/
CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
933 PM EST TUE DEC 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY.

STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA ON WEDNESDAY AS STRONG LOW PRESSURE OVER ALABAMA IN THE
MORNING DEEPENS...THEN MOVES INTO EASTERN TENNESSEE IN THE LATE
AFTERNOON. SOUTHEAST WINDS AT 15 TO 25 MPH WITH GUSTS OVER 35 MPH
ARE EXPECTED. THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON
WEDNESDAY.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ001>009-013>016-021045-
/O.CON.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
933 PM EST TUE DEC 1 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM EST WEDNESDAY
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM EST WEDNESDAY
THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF
45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS72 KFFC 020623
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 AM EST WED DEC 2 2009

GAZ001>009-013>016-021600-
/O.UPG.KFFC.HW.A.0002.091202T0900Z-091203T0300Z/
/O.NEW.KFFC.HW.W.0004.091202T0900Z-091203T0300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
123 AM EST WED DEC 2 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH
WIND WARNING FOR THE HIGHER ELEVATIONS OF NORTH GEORGIA...WHICH
IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

STRONG WINDS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY
AS A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN LOUISIANA EARLY
THIS MORNING DEEPENS...AND MOVES NORTHEAST ACROSS ALABAMA AND INTO
CENTRAL TENNESSEE TODAY. SOUTHEAST WINDS AT 20 TO 35 MPH WITH
HIGHER GUSTS AT OR ABOVE 45 MPH ARE EXPECTED TODAY...ESPECIALLY IN
THE HIGHER ELEVATIONS OF NORTH GEORGIA. THE WINDS WILL BEGIN TO
SUBSIDE AFTER SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS
OF 45 MPH OR MORE COULD TOPPLE TREES AND POWER LINES AS WELL AS
CAUSE PROPERTY DAMAGE. WINDS THIS STRONG WILL MAKE DRIVING
EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
PLEASE USE EXTRA CAUTION TODAY.

&&

$$

GAZ076-085-086-097-098-108>113-021600-
/O.EXA.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/
JEFFERSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA
123 AM EST WED DEC 2 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA TODAY AS STRONG LOW PRESSURE SYSTEM OVER SOUTH LOUISIANA
EARLY THIS MORNING DEEPENS...AND MOVES NORTHEAST ACROSS ALABAMA
AND INTO CENTRAL TENNESSEE TODAY. SOUTHEAST WINDS AT 15 TO 25 MPH
WITH GUSTS OVER 35 MPH ARE EXPECTED. THE WINDS WILL BEGIN TO
SUBSIDE AFTER SUNSET THIS EVENING. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ011-012-019>025-027-030>039-041>062-066>075-078>084-089>096-
102>107-021600-
/O.CON.KFFC.WI.Y.0023.091202T0900Z-091203T0300Z/
CHATTOOGA-GORDON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-
MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE
123 AM EST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR
MOST OF NORTH AND CENTRAL GEORGIA.

STRONG WINDS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA TODAY AS STRONG LOW PRESSURE SYSTEM OVER SOUTH LOUISIANA
EARLY THIS MORNING DEEPENS...AND MOVES NORTHEAST ACROSS ALABAMA
AND INTO CENTRAL TENNESSEE TODAY. SOUTHEAST WINDS AT 15 TO 25 MPH
WITH GUSTS OVER 35 MPH ARE EXPECTED. THE WINDS WILL BEGIN TO
SUBSIDE AFTER SUNSET THIS EVENING. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Dec 1, 4:35 AM EST, 8 hours 8 minutes earlier.

Area forecast discussion, Dec 1, 4:35 AM EST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EST TUE DEC 1 2009

.SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS CONTINUE TO ADVERTISE HEAVY RAIN ON WEDNESDAY AS A GULF LOW
PUSHES INTO SOUTH ALABAMA EARLY WEDNESDAY MORNING...THEN TRACKS ACROSS
THE TENNESSEE VALLEY THROUGH WEDNESDAY AFTERNOON. IT APPEARS THE
EVENT WILL START OUT AS A STABLE RAIN TUESDAY NIGHT AS GULF MOISTURE
OVERRUNS A COOL NE WIND FLOW AT THE SURFACE. THEN AS THE GULF LOW
PUSHES NEWD ACROSS ALABAMA AND INTO TENNESSEE...EXPECT A WARM FRONT
TO SURGE NORTHWARD...WITH INCREASING INSTABILITY IN ITS WAKE. DESPITE
CLOUDS AND RAIN...EXPECT MOST UNSTABLE CAPE ACROSS PARTS OF CENTRAL
GEORGIA TO CLIMB INTO THE 200-500 RANGE BY WEDNESDAY AFTERNOON.
ALTHOUGH CAPE VALUES SEEM LOW...EXPECT FAVORABLE LARGE- SCALE
ASCENT AND HIGH SHEAR ENVIRONMENT TO SUPPORT ON- GOING STORM
DEVELOPMENT TO THE SOUTH...THAT SHOULD QUICKLY TRACK NORTHWARD
INTO THE SOUTHERN REACHES OF THE FORECAST AREA. FAST MOVING
ORGANIZED BANDS OF HEAVY SHOWERS OR THUNDERSTORMS COULD PRODUCE
STRONG TO DAMAGING WINDS. THE STRONG LOW LEVEL WIND SHEAR AND HIGH
HELICITY VALUES ALSO SUGGEST A POTENTIAL FOR A FEW SMALL TORNADOES.
IT APPEARS THE MAIN SEVERE THREAT WILL BE FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON... AND GENERALLY ALONG AND SOUTH OF A
WEST POINT TO ATHENS LINE WHERE THE GREATER INSTABILITIES ARE
EXPECTED. ALTHOUGH CONFIDENCE FOR SEVERE STORMS IS FAIRLY LOW...
THE CONFIDENCE FOR HEAVY RAIN IS MUCH HIGHER. STILL EXPECTING
WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH SOME ISOLATED
HIGHER AMOUNTS POSSIBLE. THESE AMOUNTS SHOULD BE SUFFICIENT TO
CAUSE MINOR FLOODING OF CREEKS AND RIVERS. WILL UPDATE THE HYDROLOGIC
OUTLOOK (ESFFFC) PRODUCT THIS MORNING...AND SUGGEST THE DAY SHIFT
FOLLOW WITH A FLASH FLOOD WATCH LATER TODAY. THE SYSTEM LIFTS OUT
WEDNESDAY NIGHT...BUT COULD SEE SOME WRAP AROUND CLOUDS PRODUCE
PATCHES OF LIGHT RAIN ACROSS NORTH GA BY THURSDAY MORNING.
HOWEVER... TEMPS DO NOT APPEAR TO BE COLD ENOUGH TO SUPPORT ANY
WINTRY MIX. BUILDING HIGH PRESSURE AND CLEARING CONDITIONS ARE
EXPECTED ON THURSDAY.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MODELS SHOW SOME SIGNIFICANT CHANGES TO THE EXTENDED THIS RUN. THE
GFS IS DEVELOPING ANOTHER GULF LOW THAT TRACKS ACROSS CENTRAL FLORIDA
ON SATURDAY. THIS WOULD SPREAD AMPLE CLOUDS AND RAIN CHANCES NORTHWARD
INTO GA OVER THE WEEKEND. HOWEVER...PREFER THE ECMWF THAT DEVELOPS
THE SURFACE LOW OFF THE GA/SC COASTS AND TRACKS IT UP THE ATLANTIC
COAST... RESULTING IN MUCH LESS IMPACT HERE OVER THE WEEKEND.
HOWEVER...THE STRONG UPPER DISTURBANCE THAT TRACKS ACROSS THE DEEP
SOUTH AND DEVELOPS THE SURFACE LOW WILL WARRANT A SLIGHT CHANCE
OF RAIN FRIDAY NIGHT AND SATURDAY. ALTHOUGH GUIDANCE HAS WARMED
FRIDAY NIGHT LOWS FOR MOST AREAS... THE NORTHERN THIRD OF THE STATE
REMAINS COLD ENOUGH TO SUPPORT SNOW IF ADEQUATE MOISTURE CAN BE
POOLED AHEAD OF THE APPROACHING DISTURBANCE. HOWEVER...SUSPECT MOISTURE
WILL BE TOO LIMITED TO SEE ANYTHING BUT A FEW FLURRIES OR SPRINKLES.
OTHERWISE...EXPECT COOL HIGH PRESSURE TO PREVAIL SUNDAY-MONDAY
WITH INCREASING RAIN CHANCES BY MID WEEK AS ANOTHER FRONTAL
SYSTEM BEGINS TO KICK EAST OF THE PLAINS.

&&

.AVIATION...
GENERALLY CLEAR SKIES AND LIGHT WINDS HAVE PREVAILED OVERNIGHT...AND
WITH WINDS LIGHTER THAN EXPECTED...VSBYS COULD DROP TO MVFR IN SOME
AREAS. NW WINDS EXPECTED TO SHIFT TO NE AROUND 12Z...AND BECOME EAST
BY 18Z. VFR CONDITIONS ARE EXPECTED TO CONTINUE TODAY...WITH CLOUDS
MOVING IN TONIGHT ASSOCIATED WITH LOW PRESSURE SYSTEM. WINDS WILL
PICK UP LATER TODAY AND OVERNIGHT AS THE SYSTEM APPROACHES...WITH
SOME AREAS SEEING 25KT OR HIGHER GUSTS AFTER 06Z. RAIN WILL BE
MOVING IN LATE TONIGHT...WITH SHOWERS EXPECTED IN THE ATLANTA AREA
BY 06Z. MVFR CIGS EXPECTED EARLY WED. CONVECTIVE ACTIVITY EXPECTED
ACROSS PORTIONS OF CENTRAL GA WED...BUT HAVE HELD OFF INTRODUCING CB/TS
IN CSG AND MCN TAFS FOR NOW.

31/LEG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  44  52  45  58 /   0  90 100  50  10
ATLANTA         57  44  56  42  54 /   5 100 100  40  10
BLAIRSVILLE     56  39  51  39  51 /   0  80 100  60  10
CARTERSVILLE    58  43  55  41  54 /   0  90 100  50  10
COLUMBUS        60  51  65  45  61 /  10 100 100  20  10
GAINESVILLE     56  43  50  43  54 /   0  90 100  50  10
MACON           62  51  64  45  62 /  10 100 100  40  10
ROME            58  44  54  42  53 /   0  90 100  50  10
PEACHTREE CITY  58  46  61  41  55 /   5 100 100  30  10
VIDALIA         65  51  68  47  62 /   0  90 100  60   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/31
Hazardous weather outlook, Dec 1, 10:50 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EST TUE DEC 1 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1050 AM EST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA AFTER
MIDNIGHT.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE SOUTHEAST U.S. WILL MOVE EASTWARD
OVER THE ATLANTIC OCEAN TODAY AND TONIGHT AS A GULF LOW PRESSURE
SYSTEM APPROACHES FROM THE SOUTHWEST. LIGHT TO MODERATE
RAIN ACCOMPANYING THIS SYSTEM WILL MOVE INTO PORTIONS OF NORTH AND
CENTRAL GEORGIA TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE
ACROSS CENTRAL GEORGIA AFTER MIDNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH THIS LOW PRESSURE SYSTEM IS
HEAVY RAIN. PORTIONS OF WEST CENTRAL GEORGIA COULD RECEIVE 1 TO 2
INCHES OF RAIN BY SUNRISE. LIGHTNING IS ALSO POSSIBLE WITH AN
ISOLATED THUNDERSTORM ACROSS CENTRAL GEORGIA AFTER MIDNIGHT.

.DISCUSSION...
A LOW PRESSURE SYSTEM LOCATED OVER THE WESTERN GULF OF MEXICO WILL
CONTINUE TO PROGRESS TO THE NORTHEAST TODAY AND WEDNESDAY. THIS
SYSTEM WILL BRING RAIN TO NORTH AND CENTRAL GEORGIA BEGINNING
AFTER 7 PM. ALTHOUGH INSTABILITY WILL GENERALLY REMAIN LOW
AFTER MIDNIGHT...WITH CAPE VALUES LESS THAN 100 J/KG...AN ISOLATED
THUNDERSTORM IS POSSIBLE...GENERALLY SOUTH AND WEST OF A LINE
FROM LAGRANGE TO ABBEVILLE. THE OTHER CONCERN WILL BE RAINFALL
AMOUNTS AS THIS LOW PRESSURE SYSTEM PUMPS MOISTURE INTO NORTH AND
CENTRAL GEORGIA OVERNIGHT TONIGHT AND WEDNESDAY. PORTIONS OF
WEST CENTRAL GEORGIA COULD RECEIVE 1 TO 2 INCHES OF RAIN BY SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA WEDNESDAY AND EARLY THURSDAY. LOCALLY HEAVY RAIN IS
LIKELY AND SOME THUNDERSTORMS COULD BE SEVERE...INCLUDING THE
POSSIBILITY OF DAMAGING WINDS AND AN ISOLATED TORNADO...MAINLY
SOUTH OF MACON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT BUT MAY BE
REQUIRED ON WEDNESDAY ACROSS CENTRAL GEORGIA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 12:43 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 77 more33 hr
Dec 1, 4:04 PM ESTFlood WatchFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 68 more25 hr

Nearby

High Wind Watches in Georgia, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.